Five years on Lupron, and the side effects of ADT (Zero T) are getting worse with the time-release depot, and then after-injection (3 month Lupron). The fatigue is creeping into a greater lack of and loss of endurance and energy...simple activities literally wear me out. Worried that I'm moving towards vegetating, and being emotionally flat. It's getting progressively worse: with the need to rest, and limit activities.
Strength training and cardio every other day...good exercise routines continental from over 20 years. Even before cancer diagnosis. No matter how I feel, I hit the gym. Healthy diet.
The latest publications (2016) from the NCCN (National Comprehensive Cancer Network) have reported: Side effects from ADT (i.e. Lupron): 1. Become progressively worse over long term, and are cumulative.
My PSA has been 00.00 since surgery. But my Doctor tells me that with the aggressiveness of the cancer, should I stop the Lupron injections , there will surely be a reoccurrence (this was also expressed by two second-opinions). It is felt that from the pathology report description (and aggressive cell type), there is no way that that there are not micro- metastatic in the bones and other parts of the body (lesions or cancer cells too small to be detected by MRIs or CAT scans).
• Radical prostectectomy. (No RT), four lymph nodes removed. Five yeas ago.
• Prosticent Scan: Hot spots in a few abdominal lymph nodes, also bones (?), and the lining of abdominal cavity. But the false positives run 30% with that scan, with many doctors indicating that Prosticent Scans are useless.
• Pathology: Gleason Score 7 (suspect by Dr that it's actually 8), T3a, capsule penetration, parineural extension, prior PSA 5.4, prostate lesion volume 70%.
• Lupron injections every three months for just over five years. (No other treatment.)
• Subsequent lesions have shown up, but told not to worry (???): Thee on liver, interior of a few lumbar vertebrae bones, cyst (???) on kidney.
• Bone pain (from inside bone), excruciating, comes (cycle lasting around a week) and goes away, then comes back. Hydrocodone for the pain.
QUESTION: Are any others experiencing progressive debilitating side-effects of fatigue and the progressing depletion of energy from Lupron (specifically), or ADT (generally)? And along with that...problems with controlling emotions?
I can be followed on Facebook (William Cooper).